Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 33, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Mar 11, 2011, 8:55 PM EST for Montgomery County, Saratoga County, Schenectady County, New York. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 8:55 PM EST (01:55 UTC)
- Expired
- Mar 12, 2011, 12:01 AM EST
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Moderate
Counties Montgomery County, NY, Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 40 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mohawk River at Schenectady (Freeman's Bridge) (SCHN6). The gauge peaked at 19.71 ft at Mar 11, 2011, 10:00 PM EST.
- Action stage
- 216 ft
- Minor stage
- 220 ft
- Moderate stage
- 222 ft
- Major stage
- 224 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01354500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
478
WGUS41 KALY 120155
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
855 PM EST FRI MAR 11 2011
NYC057-091-093-121355-
/O.NEW.KALY.FL.W.0033.110312T0155Z-110312T2235Z/
/SCHN6.2.IC.110312T0051Z.110312T0600Z.110312T1635Z.NO/
855 PM EST FRI MAR 11 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE MOHAWK RIVER AT SCHENECTADY.
* FROM THIS EVENING UNTIL SATURDAY AFTERNOON.
* AT 7 PM FRIDAY THE STAGE WAS...223 FEET.
* FLOOD STAGE IS 223 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 226.9
FEET BY 1 AM SATURDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD
STAGE AFTER 11 AM SATURDAY.
* AN ICE JAM HAS FORMED ON THE MOHAWK RIVER IN SCHENECTADY AND THE
RIVER LEVEL IS RISING RAPIDLY AS THE WATER IS BACKING UP BEHIND IT.
* IMPACT...AT 226 FEET...WATER FLOODS THREE FOURTHS OF INGERSOLL
AVENUE...HALF OF NORTH AVENUE...AND FERRY STREET.
&&
FLD OBSERVED FORECAST
1 AM 7 AM 1 PM 7 PM 1 AM
LOCATION STG STG DAY TIME SAT SAT SAT SAT SUN
MOHAWK RIVER
SCHENECTADY 223.0 223.0 FRI 08 PM 226.9 225.2 222.4 219.8
218.4
$$2 follow-up statements
842
WGUS81 KALY 120321
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1021 PM EST FRI MAR 11 2011
NYC057-091-093-121249-
/O.EXT.KALY.FL.W.0033.000000T0000Z-110312T1249Z/
/SCHN6.1.IC.110312T0051Z.110312T0600Z.110312T0649Z.NO/
1021 PM EST FRI MAR 11 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT SCHENECTADY.
* FROM 12 AM SATURDAY UNTIL SATURDAY MORNING.
* AT 9 PM FRIDAY THE STAGE WAS 219.7 FEET.
* FLOOD STAGE IS 223 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 12 AM
SATURDAY AND CONTINUE TO RISE TO NEAR 223.2 FEET BY 1 AM SATURDAY.
THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 1 AM
SATURDAY.
* IMPACT...AT 223 FEET...WATER BEGINS TO ENTER RIVERSIDE PARK IN THE
STOCKADE AREA.
&&
FLD OBSERVED FORECAST
1 AM 7 AM 1 PM 7 PM 1 AM
LOCATION STG STG DAY TIME SAT SAT SAT SAT SUN
MOHAWK RIVER
SCHENECTADY 223.0 219.7 FRI 10 PM 223.2 221.8 219.8 217.6
216.9
$$799
WGUS81 KALY 120502
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1201 AM EST SAT MAR 12 2011
NYC057-091-093-120531-
/O.CAN.KALY.FL.W.0033.000000T0000Z-110312T1249Z/
/SCHN6.1.IC.110312T0051Z.110312T0051Z.110312T0051Z.NO/
1201 AM EST SAT MAR 12 2011
THE FLOOD WARNING IS CANCELLED FOR
THE MOHAWK RIVER AT SCHENECTADY.
* AT 11 PM FRIDAY THE STAGE WAS 218.7 FEET.
* FLOOD STAGE IS 223 FEET.
&&
FLD OBSERVED FORECAST
7 AM 1 PM 7 PM 1 AM 7 AM
LOCATION STG STG DAY TIME SAT SAT SAT SUN SUN
MOHAWK RIVER
SCHENECTADY 223.0 218.7 SAT 12 AM 217.3 216.6 216.3 216.0
215.6
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Mar 11, 7:30 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 11, 7:30 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 730 PM EST FRI MAR 11 2011 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL SLOWLY MOVE ACROSS THE REGION THIS EVENING AND TONIGHT. IT WILL BE ACCOMPANIED BY SOME LIGHT RAIN AND SNOW SHOWERS...MOSTLY ACROSS THE HIGHER TERRAIN NORTH AND WEST OF THE CAPITAL REGION. A SECOND UPPER LEVEL DISTURBANCE WILL FOLLOW ACROSS THE REGION SATURDAY NIGHT INTO SUNDAY. THIS WILL KEEP OUR WEATHER UNSETTLED...ESPECIALLY NORTH AND WEST OF THE CAPITAL DISTRICT...WITH LOTS OF CLOUDS ALONG WITH SCATTERED RAIN AND SNOW SHOWERS. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AT 7 PM EST...NOT MUCH CHANGE TO PREVIOUS FORECAST WITH THIS UPDATE OTHER THAN TO ADJUST HOURLY TRENDS AND MODIFY WX GRIDS OVERNIGHT BASED ON QPF AND THICKNESS GRIDS. TEMPS AT 7 PM HAVE FALLEN INTO THE MID TO UPPER 30S NORTHWEST TO MID TO UPPER 40S SOUTHEAST. AS A RESULT RUNOFF WILL GRADUALLY SLOW OVERNIGHT. MANY RIVERS STILL REMAIN ABOVE FLOOD STAGE AND SOME OF THE LARGER RIVERS HAVE YET TO CREST...PLEASE REFER TO HYDROLOGY SECTION BELOW FOR MORE DETAILS. AS OF 4 PM EST...ASIDE FROM A COUPLE OF NARROW NORTH SOUTH BANDS...ONE ACROSS THE EASTERN ADIRONDACKS AND ANOTHER MOVING TOWARD WESTERN CONNECTICUT...THE PRECIP OVER OUR AREA HAS ENDED...FOR THE TIME BEING. SOME MINOR CHANGES IN TEMPERATURE...DEWPOINT... WIND...AND SKY COVER GRIDS PER LATEST OBS AND TRENDS. THE NEXT AREA OF PRECIPITATION AND WEATHER WILL BEGIN TO AFFECT THE REGION THIS EVENING. THIS IS ASSOCIATED WITH THE UPPER LOW WHICH IS SLOWLY MOVING EASTWARD. THE SHOWERS WILL PROBABLY START AS RAIN SHOWERS...BUT MIX AND CHANGE TO SNOW SHOWERS AS COOLER AIR WORKS ITS WAY INTO THE REGION AS WELL AS LOOSING THE HEATING EFFECT OF THE SUN. AFTER A WARM AFTERNOON WITH HIGHS FROM THE MID 40S TO THE MID 50S...IT WILL BE NOTICEABLY COOLER TONIGHT WITH LOWS FROM THE MID 20S TO THE LOW 30S. FORECAST SOUNDINGS DON/T HAVE MUCH MOISTURE AVAILABLE... 0.3 TO 0.5 INCH. THEREFORE HAVE ONLY 0.01 OR 0.02 IN MOST OF THE QPF GRIDS. EXPECT MANY SITES NORTH/WEST OF ALBANY WILL ONLY GET A TRACE...AND FROM ALBANY SOUTH NOT LIKELY TO GET ANYTHING MORE THAN A LIGHT SPRINKLE OR FLURRY. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... THE UPPER LOW WILL CONTINUE TO BE THE DOMINANT FEATURE OVER THE WEEKEND WITH UNSETTLED WEATHER...LOTS OF CLOUDS...AND THE CHANCE OF SNOW AND RAIN SHOWERS OVER THE HIGHER TERRAIN NORTH AND WEST OF THE ALBANY AREA ALONG WITH SOUTHERN VERMONT. FOR THE MOST PART...WE WENT WITH CHANCE POPS NORTH AND WEST OF THE ALBANY AREA...EXCEPT FOR A PERIOD OF LIKELY POPS ACROSS THE ADIRONDACKS AND THE UPPER MOHAWK VALLEY SATURDAY NIGHT... TAPERING TO AN AREA OF NO POPS ACROSS THE MID HUDSON REGION OF NEW YORK AND WESTERN CONNECTICUT. SKIES WILL BE MOSTLY CLOUDY NORTH AND WEST TO PARTLY CLOUDY IN THE SOUTHEAST. HIGHS ON SATURDAY WILL RANGE FROM THE LOWER 40S IN THE ADIRONDACKS TO THE LOWER 50S IN THE HUDSON AND HOUSATONIC RIVER VALLEYS. LOWS SATURDAY NIGHT WILL RANGE FROM THE MID 20S TO THE MID 30S. IT WILL BE A BIT COOLER SUNDAY WITH HIGHS FROM AROUND 30 NORTH TO THE UPPER 40S SOUTH...AND COOLER STILL SUNDAY NIGHT WITH LOWS FROM AROUND 10 ABOVE IN THE ADIRONDACKS TO THE MID 20S SOUTH. && .LONG TERM /MONDAY THROUGH FRIDAY/... MOS GUIDANCE. LOOKING AT A DRY...MOSTLY SUNNY PERIOD...AT LEAST TO START...WITH HIGH PRESSURE SETTLING IN FROM THE SOUTHERN PLAINS TO QUEBEC. A COLD FRONT APPROACHING FROM THE WEST WILL SET OFF SOME SHOWERS...MAINLY ACROSS THE NORTHERN ZONES...ON WEDNESDAY. ANOTHER COLD FRONT WILL BRING A BETTER CHANCE OF DAYTIME SHOWERS... AND NIGHTTIME RAIN OR SNOW SHOWERS...THURSDAY THROUGH FRIDAY. IN BOTH CASES...MOISTURE WILL BE LIMITED. GFS GIVES AS MUCH AS THREE QUARTERS OF AN INCH TO THE ADIRONDACKS FOR THE LATTER EVENT...WITH SIGNIFICANTLY LESS ACROSS THE SOUTHERN ZONES. TEMPERATURES WILL EVENTUALLY GET TO BE ABOVE NORMAL THROUGH THE PERIOD...WITH HIGH TEMPERATURES STARTING OUT IN THE LOWER 30S TO MID 40S RANGE ON MONDAY...AND FINISHING OUT FROM AROUND 40 DEGREES IN THE ADIRONDACKS...TO THE MID 50S IN THE MID HUDSON VALLEY. MONDAY NIGHT LOWS FROM THE SINGLE DIGITS IN THE MOUNTAINS...TO THE LOWER 20S IN THE MID HUDSON VALLEY...WILL BECOME LOWS FROM THE TEENS TO MID 30S BY THURSDAY NIGHT. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... GENERALLY VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH THE TAF PERIOD ENDING AT 00Z SUNDAY...EXCEPT FOR SOME POSSIBLE MVFR IN FOG AT KGFL OVERNIGHT. SKIES WILL GENERALLY BE BKN-OVC040-080 THROUGH MID MORNING SATURDAY AND THEN BECOME P6SM BKN050-100 FROM MID MORNING SATURDAY THROUGH 00Z SUNDAY. SOUTH TO SOUTHWEST WINDS GENERALLY AT LESS THAN 10 KTS WILL BECOME LIGHT LATE TONIGHT...THEN SOUTHWEST AT 6-12 KTS WITH GUSTS OVER 20 KTS AT KALB FROM MID MORNING SATURDAY THROUGH 00Z SUNDAY. OUTLOOK... SAT NGHT-SUN...VFR/MVFR. CHC OF -SHRA/-SHSN. MON-WED...VFR...NO SIG WX. && .HYDROLOGY... WE HAVE ISSUED A FLOOD WARNING FOR THE MOHAWK RIVER FROM THE JUNCTION OF THE MOHAWK RIVER AND SCHOHARIE CREEK EAST THROUGH SCHENECTADY TO CRESCENT AND COHOES DUE TO AN INCREASED POSSIBILITY OF ICE JAMMING AS THE FLOW OF THE RIVER CONTINUES TO INCREASE. THIS WARNING WILL CONTINUE THROUGH 215 PM SATURDAY. FLOOD WARNINGS CONTINUE FOR THE HOUSATONIC RIVER FROM FALLS VILLAGE DOWNSTREAM TO STEVENSON. THE RIVER WILL CONTINUE TO RISE AT FALLS VILLAGE THIS EVENING. AT GAYLORDSVILLE...THE RIVER APPEARS TO HAVE LEVELED OFF FOR THE TIME BEING...BUT MAY RISE SLIGHTLY FROM ADDITIONAL FLOW FROM THE TENMILE RIVER. BELOW THE STEVENSON DAM...THE RIVER WILL CREST EARLY THIS EVENING. A FLOOD WARNING ALSO CONTINUES AT NORTH CREEK ON THE HUDSON DUE TO A LARGE ICE JAM. LITTLE CHANGE IN THE WATER LEVEL IS EXPECTED THIS AFTERNOON AND EVENING. AS THE FLOW IN THE RIVER INCREASES THIS JAM MAY BREAK UP. A BREAKUP OF THIS JAM COULD RESULT IN CONSIDERABLE DAMAGE TO RECREATIONAL PROPERTY FROM NORTH CREEK DOWNSTREAM TO LAKE LUZERNE. A FLOOD WARNING IS ALSO IN EFFECT FOR THE MOHAWK RIVER AT UTICA. ICE JAMS WERE ON THE SACANDAGA RIVER BETWEEN LAKE ALGONQUIN AND WHERE THE RIVER FLOWS INTO GREAT SACANDAGA LAKE. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS. VERY LITTLE ADDITIONAL PRECIPITATION IS EXPECTED OVER THE AREA THIS EVENING AND TONIGHT. IT WILL NOT HAVE HAVE ANY SIGNIFICANT EFFECT ON THE RIVERS. COLDER AND DRIER WEATHER WILL ALLOW RIVERS AND STREAMS TO SLOWLY RECEDE ALTHOUGH IT MIGHT TAKE UP TO A COUPLE DAYS FOR ALL RIVERS TO DIP BELOW FLOOD STAGE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...RCK NEAR TERM...RCK SHORT TERM...RCK/11 LONG TERM...ELH AVIATION...11 HYDROLOGY...RCK
Hazardous weather outlook, Mar 11, 7:36 PM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 736 PM EST FRI MAR 11 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-121200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 736 PM EST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND REPORTS OF ONGOING FLOODING OR ICE JAMS TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 12:32 AM EST | River Flood Warning | ALY | Albany, Rensselaer, Saratoga | 4 hr |
| Mar 12, 9:46 AM EST | River Flood Warning | ALY | Albany, Rensselaer, Saratoga | 12 hr |
| Mar 12, 2:31 PM EST | Areal Flood Warning | ALY | Albany, Saratoga, Schenectady | 23 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.